MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; ENDOSCOPE

INTUITIVE SURGICAL, INC NONE; ENDOSCOPE
Model Number 470026-62
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted urological surgical procedure, the 0-degree 8mm endoscope had an unknown issue.The procedure was completed with no reported injury.Isi followed up with the initial reporter and obtained the following additional information: the 0 degree endoscope plus instrument moved freely with uncontrolled motion and had one eye black.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the instrument involved with this complaint to perform failure analysis; however, the evaluation is not yet complete.A follow-up mdr will be submitted once the product is evaluated and/ or if additional information is received.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The 0-degree 8mm endoscope was analyzed and the complaint was not confirmed by failure analysis.The endoscope was evaluated and found with a camera instrument adapter defect.The endoscope was placed through a friction test using a screening aide to manually rotate the adapter to detect for friction.The camera instrument adapter did not rotate properly and/or noises were heard during testing and confirmed as binding.The camera instrument adapter was removed from endoscope housing and evaluated and found with an endoscope adapter (aea) shaft bearing contributing to friction.The endoscope was visually inspected and manually tested by hand using a series of movement tests and failed.The endoscope was detected with rattling or noise from the housing and/or detected loose balls from the led windows.The endoscope was disassembled and confirmed with dislodged desiccant balls inside backend housing.The endoscope was visually inspected and found with cosmetic damage.During inspection of the endoscope housing, the housing shell exhibited laser marking fading and/or removed.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
NONE
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19335122
Report Number2955842-2024-14565
Device Sequence Number3063138
Product Code NAY
UDI-Device Identifier00886874112205
UDI-Public(01)00886874112205
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470026-62
Device Catalogue Number470026
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer05/22/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose